Anyone Else Developed Sudden And Significant Vision Problems After Beginning An Aggressive Medication Plan After Newly R

Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Anyone Else Developed Sudden And Significant Vision Problems After Beginning An Aggressive Medication Plan After Newly RA Diagnosed?

Anyone Else Developed Sudden And Significant Vision Problems After Beginning An Aggressive Medication Plan After Newly RA Diagnosed?

Last week was #3 of prednisone weekly step down, methotrexate, folic acid, and Lyrica I developed vision issues. Got worse over the weekend. Today set appointment at nearby eye clinic. Diagnosed with toxic posterior subcapolar cataract due to the medication. Referred me to eye surgeon and said will get worse if untreated. I’ve had great vision my whole life.

A myRAteam Member said:

Do they know which meds caused your vision problems?

posted 9 days ago
A myRAteam Member said:

Prednisone can contribute but thats a very acute reaction you’ve had
Is it both eyes
Lyrica can give you blurry vision,double vision , itchy dry eyes
How long have you been on meds and there doses
Hopefully you’ll get into the surgeon urgently
I’ll be thinking about you

posted 12 days ago
A myRAteam Member said:

If ur prednisone use was high, it was the most likely the primary cause, as it can cause early cataracts, but in only three weeks time would be exceedingly rare...unless, again, ur dosing was very high.
The good news is they can replace the damaged lens with a artificial one and you’ll have perfect vision .very simple procedure, typically.
Almost all aging adults get cataracts at some point, but they typically develop slowly over the years getting progressively worse over time....but prednisone can speed that up dramatically in some. Lyrica is also known to cause some eye issues, but typically those are neurological ones like double vision, not what you unfortunately experienced. Of course, im speaking only in likely possibilities based on statistics , as only your ophthalmologist can.diagnosis your specific situation. Best wishes to you.

edited, originally posted 12 days ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in